# SDR WRLA2007066

- Difficulty date: May 6, 2007
- Submitted: May 30, 2007
- Operation: Air carrier
- Aircraft: N271WA
- Make and model: Doug MD-11
- Aircraft serial: 48518
- Aircraft time: 43,863 hours, 8,132 cycles
- Engine: Pwa PW4462
- System (JASC): 2741 · Stabilizer Position Indicating
- Part: Drive Assy
- Part number: ASM7337507
- Part serial: DCA421
- Condition: Sheared
- Location: Trim Sys
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: J, A

## Discrepancy

AIR RETURN.  AFTER TAKEOFF CAPTAIN AND FIRST OFFICER FOUND LONGITUDINAL TRIM HANDLE WOULD NOT TRIM THE HORIZONTAL STAB.  STAB REMAINED AT 7.6 UNITS OF TRIM.  AUTOPILOT LEFT AND RIGHT DID NOT AFFECT TRIM POSITION.  DURING PRESENT AND MODERATE PITCH CHANGE FELT IN THE YOKE.  HOWEVER STAB REMAINED AT 7.6 UNITS.  DUMPED FUEL AND RETURNED TO LIPA WHEN ON THE GROUND TESTED THE LONG TRIM HANDLES, HYD SYS PRESSURE DEFLECTION WAS NOTED BUT NO STAB MOVEMENT.  [SUP 05-30-07]   FOUND DIFFERENTIAL DRIVE UNIT SHEARED. REMOVED AND REPLACED CHAIN DIFFERENTIAL FUSE DRIVE UNIT PER AMM 27-44-04. CHAINS AND ACTUATORS WEAR FOUND TO BE WITHIN SERVICABLE LIMITS. PERFORMED GENERAL VISUAL INSPECTION OF HORIZONTAL STAB RANGE OF MOVEMENT
